Read the following scenario: One day Mr. Bagley, aged 46 years,…
Question Answered step-by-step Read the following scenario: One day Mr. Bagley, aged 46 years,… Read the following scenario:One day Mr. Bagley, aged 46 years, developed an array of signs and symptoms that he believed were stemming from his heart disease, hypertension, and hyperlipidemia. He discovered his blood pressure was 85/50, which was significantly lower than usual and he is experiencing dizziness, blurred vision, shortness of breath, weakness, and nausea. When Mr. Bagley visited his provider in a large internal medicine group, the registered nurse assessed his vital signs and evaluated his currently prescribed medications. Mr. Bagley’s current electronic records revealed 18 different prescribed medications by several specialists within the medical network. Upon comparing pharmacological effects, the nurse found three medications that interacted in a harmful way. Mr. Bagley underwent testing in the next few days, but the provider concluded that polypharmacy, which means taking multiple medications concurrently for coexisting diseases and conditions, possibly led to Mr. Bagley’s problems. As a result, the provider discontinued two prescriptions and adjusted the dosages of several other medicationsTo Do:Define the term polypharmacy.Discuss the magnitude of the polypharmacy problem in the United States today.What is the meaning of chronic disease and illness? As you answer, briefly discuss the related statistics and issues.Do you believe that Mr. Bagley’s care has become medicalized? Explain your answer.Utilizing the bioethical principles of beneficence and nonmaleficence, discuss what are the ethical implications related to nurses’ inefficient/ineffective monitoring of medications? Health Science Science Nursing NURSING 101 Share QuestionEmailCopy link Comments (0)


